MAUDE Adverse Event Report: CONMED LARGO HALL; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7000DE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that the pro7000de, hall oralmax elite high speed drill was used in an unnamed procedure on an unknown date and became ¿noisy and hot¿.The procedure was completed with a ¿new handpiece¿, and with no delay ¿except to get the alternate device¿, which was nearby.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient or user.The customer was unable to provide further details about the event.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: the date in block b.3 has been removed, as it had been entered in error.Reported event of ¿tool overheating¿ was confirmed.The evaluation found that the preventative maintenance was not overdue.Additional problems were found.The rotor assembly was serviced.Additional parts serviced were the compression spring, the o-ring, the collet assembly, and the cast stator assembly.A root cause cannot be determined; however, based upon the risk analysis, a possible cause of this event could be bearing failure.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed and found similar problem repairs to this complaint.A two-year review of complaint history revealed there has been a total of 77 reports, regarding 77 devices, for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Failure to follow the specified service interval could result in reduced instrument performance or overheating of the handpiece.Overheating can lead to possible burn injury to the patient or medical personnel.Rotation of handpiece usage per day will assist with proper performance.Overheating can occur if bur guard bearings are worn or not kept clean.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
HALL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21546339
Report Number1017294-2025-00033
Device Sequence Number17889419
Product Code HAB
UDI-Device Identifier10845854040904
UDI-Public(01)10845854040904(11)180328
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7000DE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic